Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 21, 2014, 06:23:57 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635414
  • Total Topics: 48197
  • Online Today: 186
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 143
Total: 146

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Severe leg and feet cramps  (Read 1836 times)

0 Members and 1 Guest are viewing this topic.

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,904
Severe leg and feet cramps
« on: May 10, 2007, 10:40:12 AM »
I get work up at night with severe leg/feet cramps and have to jump out of bed and walk them off.  It's extremely annoying.  I have neuropathy.  I've had it since the early 90's after being megadosed on AZT.  I was just wondering if anyone else was experiencing this and if the neuropathy would be the cause or if I should look into something else?
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline RapidRod

  • Member
  • Posts: 15,286
Re: Severe leg and feet cramps
« Reply #1 on: May 10, 2007, 01:11:48 PM »
Betty, I've had it before. Severe leg and foot cramps. I was put on potassium and given two IVs for dehydration. After that everything was fine. I had them so bad that I was wanting to be put out of my misery. I feel for you. Nothing any worse than getting woke up from a sound sleep with cramps.

Offline mjmel

  • Member
  • Posts: 2,069
Re: Severe leg and feet cramps
« Reply #2 on: May 10, 2007, 01:32:32 PM »
Me too, Betty. Have to jump out of bed and try to work it out of the calf muscles. Oh man, does it hurt! Do not know what to suggest--but will try potassium supplements if it helps (will OK with Doc first). To my knowledge, I do not have neuropathy.
xxx,
Mike

Offline J.R.E.

  • Member
  • Posts: 7,113
  • Joined Dec-2003 Living positive, since 1985.
Re: Severe leg and feet cramps
« Reply #3 on: May 10, 2007, 07:38:36 PM »
betty,


I haven't really had the leg cramps. I get the occasional charlie horse, in the calf muscle at times, but I have noticed that I am getting cramping, in my feet more, to the point where I have tio stand up and work it out, and it mostly occurs, when I am in bed sleeping. I have had mild, to moderate neuropathy since 2004, I don't take anything for it though.


Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline bedder1

  • Member
  • Posts: 25
Re: Severe leg and feet cramps
« Reply #4 on: May 10, 2007, 08:09:11 PM »
i see u have neropathy so i could be off base here...however i too had severe leg and foot..(even oxycontin didnt dull pain enough to sleep) turned out it was a side effect of gonnoreah...have u been cleared of having gonnoreah?
theres only us
theres only this
forget regret
or life is yours to miss
no other road
no other way
no day but today!

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,904
Re: Severe leg and feet cramps
« Reply #5 on: May 10, 2007, 08:13:30 PM »
I don't have gonorrhea! :o  I should probably take potassium supplements, as this has happened before and I think at the time I did take potassium and it helped.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline Lis

  • Member
  • Posts: 593
Re: Severe leg and feet cramps
« Reply #6 on: May 10, 2007, 08:15:23 PM »
I have the same... my hands are involved as well... the doc says quinine is the key... and it has helped.. I do however choose tonic water as my poision... (the real thing would work better, but Im pilled out)
poz 1986....

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,904
Re: Severe leg and feet cramps
« Reply #7 on: May 10, 2007, 08:16:47 PM »
Did yo have to take a test for that i.e. blood test that the doctor used to determine it was quinine?  And is the tonic water over-the-counter?
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline Lis

  • Member
  • Posts: 593
Re: Severe leg and feet cramps
« Reply #8 on: May 10, 2007, 08:24:07 PM »
there was no lab test that i took.. I have a history of neuropathy and when the cramps came he said there were quinine pills... I said I would rather just drink gin and Tonic..(it is over the counter in the soda isle at the store)  He laughed and told me to add lime.... LOL...
poz 1986....

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,904
Re: Severe leg and feet cramps
« Reply #9 on: May 10, 2007, 08:25:52 PM »
I think I might have tasted tonic water.  It's not all that great is it?  I wish I could do gin and tonic, but alas, my addictive nature will not allow it.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline Lis

  • Member
  • Posts: 593
Re: Severe leg and feet cramps
« Reply #10 on: May 10, 2007, 08:26:11 PM »
the qunine HELPS the cramps...  does NOT cause them..

sorry if i didnt make that clear...
poz 1986....

Offline Miss Philicia

  • Member
  • Posts: 23,987
  • celebrity poster, faker & poser
Re: Severe leg and feet cramps
« Reply #11 on: May 10, 2007, 08:27:52 PM »
Tonic water is an acquired taste.  I was a hardcore G&Ter in college until I switched to vodka and soda water (with a wedge of lemon, please).  Manhattan with orange bitters in the winter.
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.